MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PRSTHSS,HP,SMCNSTRND,MTLCRMCCRMCMTL,CMNTD OR UNCEMENTED

SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PRSTHSS,HP,SMCNSTRND,MTLCRMCCRMCMTL,CMNTD OR UNCEMENTED
Catalog Number 71338954
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to fractured liner.Head and liner were explanted.
 
Additional Manufacturer Narrative
The associated r3 ceramic liner, ceramic head and liner ring were returned and evaluated.A lab analysis conducted during this investigation noted the ceramic liner fragment showed metal transfer, chips, and a crack.Scratches and diminished finish was observed on the liner¿s titanium ring.The ceramic femoral head showed diminished polish, chips, scratches, and areas of metal transfer on the articular surface as well as the edges near the female taper.However, the cause of the ceramic liner fracture could not be determined in this investigation.The ceramic liner was manufactured in 2009.Our investigation indicated that the related device was part of field action initiated in 2011.Corrective actions have been initiated.The r3 ceramic liner has been obsoleted and is no longer available for purchasing.A clinical analysis noted that no relevant supporting documentation was provided for inclusion in this medical investigation.It was reported that the surgeon did not fault the component.Based on the limited information provided, the root cause of the liner fracture which led to the subsequent revision tha cannot be concluded.The patient impact beyond the reported symptoms and hip head and liner revision cannot be determined.No further medical assessment is warranted at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
R3 36MM ID US CRMC LINER 54
Common Device Name
PRSTHSS,HP,SMCNSTRND,MTLCRMCCRMCMTL,CMNTD OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7563203
Report Number1020279-2018-01025
Device Sequence Number18876649
Product Code MRA
UDI-Device Identifier00885556021927
UDI-Public00885556021927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number71338954
Device Lot Number09BT29050
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date11/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;